MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Pericardial Effusion (3271)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a percutaneous coronary intervention (pci) procedure to treat a 3-vessel disease.The patient had an rca (right coronary artery), cfx (circumflex coronary artery), and lad (left anterior descending artery) diseased vessels.A shockwave c2 coronary lithotripsy (iv) catheter was only used in the lad and was treated last.Following a successful ivl treatment, the physician used a 3.0mm non-compliant (nc) balloon for post dilatation.The nc balloon ruptured so another nc balloon was used.However, extravasation was observed outside of the target vessel due to a perforation in the artery.The physician used covered stents to close the perforation.It was reported that the patient's condition started to decline so extracorporeal membrane oxygenation (ecmo), which is a form of life support, was provided.Pericardiocentesis was also performed to remove fluid from the pericardial sac.The patient was then taken to the operating room (or) because blood was still coming from the heart drain and not from the lad.This was confirmed via angiography imaging.The patient is still in the hospital but now off ecmo.The patient is reported to be neurologically alert.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.For investigation therefore, a physical examination could not be performed.Based on the reported event, the patient experienced extravasation outside of the target vessel due to perforation in the artery.The perforation was treated with a covered stent, however, the patient's condition started to decline.The patient was provided extracorporeal membrane oxygenation (ecmo), which is a form of life support and pericardiocentesis was also performed to remove blood from the pericardial sac.The physician did not attribute the perforation to the ivl but believes that the perforation occurred when the non-compliant (nc) balloon ruptured.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being release for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key17221830
Report Number3015053858-2023-00041
Device Sequence Number12535410
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)240630(10)A220610H
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot NumberA220610H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Initial Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COVERED STENTS - UNKNOWN BRAND OR MANUFACTURER; NON-COMPLIANT (NC) CATHETERS - UNK BRAND OR MNFR
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization; Life Threatening;
Patient Age82 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite